Ohio, 2014

Winter Storm in Ohio, March 2 to 3, 2014

March 2 to 3, 2014 · NWS RLX · 9 events in 9 counties and zones

A strong north to south temperature gradient existed in the Ohio Valley as a cold front gradually sank south. The front reached into Perry County just after 0000E on the 2nd with freezing temperatures by 0500E.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strong north to south temperature gradient existed in the Ohio Valley as a cold front gradually sank south. The front reached into Perry County just after 0000E on the 2nd with freezing temperatures by 0500E. Strong dynamics associated with a strengthening wind speed maximum in the flow well above the ground, lead to 3 waves along the front. Each wave enhanced the precipitation and helped push the surface front further south.

The first wave caused some mixed snow and freezing rain to reach into Perry County before 0600E on the 2nd. This precipitation changed to mostly snow across Perry and Morgan Counties during the morning before diminishing during the afternoon. Accumulations of 2 to 3 inches of snow were noted across Perry County toward Washington County with freezing rain amounts mostly a tenth of an inch.

The second wave created freezing rain late on the afternoon of the 2nd across the rest of southeast Ohio before changing to sleet then snow. Again, ice accretion from the freezing rain was limited to mostly a tenth of an inch.

The third wave clipped extreme southern counties of southeast Ohio overnight into the morning of the 3rd.

The end result was a widespread snow accumulation of 3 to 6 inches in 12 hours. Some counties even declared their highest snow emergency level. The quick drop in temperature after the initial freezing rain, made it difficult to remove the accumulating snow from roadways. Readings dropped from the 30s into the 10 to 15 degree range during this storm.

In the wake of the storm, a clear sky allowed temperatures to drop into the single digits for dawn on the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 2, 5:10 AM EST, 35 minutes earlier.

Area forecast discussion, Mar 2, 5:10 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
510 AM EST SUN MAR 2 2014

.SYNOPSIS...
POTENT WINTER SYSTEM INTO MONDAY WITH NORTH TO SOUTH COOLING DURING
THE STORM.  DRIER AND COLD AIR QUICKLY RETURNS MONDAY AFTERNOON AND
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
ARCTIC COLD FRONT HAS MADE ITS WAY INTO CWA...ALREADY DROPPING SW
OF A KUNI-KPKB LINE. MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON
SOUTHERN PROGRESSION OF THE PRECIP...WITH SUBSEQUENT WAVES ALONG THE
FRONT. FIRST WAVE...ALONG WITH NORTHERN STREAM JET MAX ALREADY
KICKING OFF PRECIP ACROSS OHIO...AND EXPECT THIS TO MOVE INTO CWA
OVER THE NEXT SEVERAL HOURS. USED MOSTLY ECMWF FOR QPF AMOUNTS
THROUGH TODAY...THEN WENT WITH A ECMWF/HPC BLED THROUGH TONIGHT.
THIS FOLLOWS THE SOUTHWARD TREND OF THE LAST SEVERAL RUNS...WITH
LESS QPF/SNOW EXPECTED IN NW CWA AS NORTHERN STREAM JET MAX AND
SURFACE WAVE DO NOT HANG AROUND LONG. SO DROPPED SNOW AMOUNTS IN
PERRY AND MORGAN COUNTY OHIO TO RIGHT AT WARNING CRITERIA. SOUTHERN
WAVE WILL IMPACT CWA THIS AFTERNOON INTO TONIGHT...WITH RAIN
INITIALLY...CHANGING TO FREEZING RAIN THEN SLEET AND FINALLY HEAVY
SNOW FROM NW TO SE AS THE COLDER AIR MOVES IN BEHIND THE FRONT.
MODELS FINALLY IN BETTER AGREEMENT ON TEMP PROFILE FORECASTS THROUGH
TONIGHT. GFS IS NOW THE WARMEST...WITH NAM THEN ECMWF BRINGING UP
THE COOLER SIDE. USED THE WARM NOSE FROM THE NAM TO COMPUTE
P-TYPE...AND ENDED UP WITH JUST A TOUCH FASTER TRANSITION ON EACH
CHANGE THAN PREVIOUSLY FORECAST. FOR SURFACE TEMPERATURES...STARTED
OUT WITH A RAW NAM/WRFNMM BLEND FOR HOURLIES THROUGH
TODAY...SWITCHING TO MORE OF A NAM WEIGHTED CONSENSUS OVERNIGHT AS
COLDER AIR CONTINUES TO OOZE IN.

SO WITH ALL OF THAT SAID...FAIRLY CONFIDENT IN OVERALL P-TYPE TRENDS
ON A CWA WIDE SCALE...BUT OF COURSE NAILING DOWN THE EXACT TIME OF
EACH P-TYPE CHANGE AT A SINGLE LOCATION REMAINS A BIT MORE
UNCERTAIN. ONE POTENTIAL FLY IN THE OINTMENT...SHOULD THE SOUTHERN
TREND FOR THE SOUTHERN STREAM WAVE CONTINUE...PARTS OF THE NORTHERN
CWA MAY MISS MUCH OF THE SECOND/SOUTHERN WAVE WHICH WOULD CUT BACK
ON SNOW AMOUNTS. HIGHEST CONCERN FOR SIGNIFICANT FREEZING RAIN
STRETCHES FROM NE KY COUNTIES ACROSS SOUTHERN WEST VIRGINIA WHERE
ONE QUARTER TO ONE HALF OF AN INCH OF ICE IS EXPECTED. HAVE THIS
STARTING AT HTS AROUND 21-22Z...CRW 00-01Z...AND BKW 05-06Z. IN
GENERAL HAVE 5-6 HOURS OF FREEZING RAIN BEFORE CHANGING TO SLEET
THEN HEAVY SNOW. FORTUNATELY NO STRONG WINDS WITH THIS SYSTEM...BUT
THAT MUCH ICE WILL STILL MAKE TRAVEL NEARLY IMPOSSIBLE...AND CANNOT
RULE OUT POWER ISSUES...ESPECIALLY WHEN YOU START FIGURING IN
SEVERAL HOURS OF HEAVY WET SNOW AS WELL. UPGRADED REST OF THE WATCH
TO A WINTER STORM WARNING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
FOR ABOUT 3 TO 5 HOURS 12Z TO 15Z/17Z THE MAIN SUPPORT FROM THE
RIGHT REAR OF A STRENGTHENING 250 MB JET MAX WILL BE STILL PASSING
THROUGH. THAT 250 MB JET MAX GOES FROM AROUND 150 KNOTS TONIGHT TO
180 KNOTS MONDAY MORNING. THINKING THIS WILL ENHANCE THE SNOW MOSTLY
EKN-CRW-LNP CORRIDOR ON EAST...INCLUDING BKW.  SO MODERATE TO HEAVY
SNOW POSSIBLE FOR A FEW HOURS IN THE CENTRAL AND SRN WV MOUNTAINS
BEFORE THAT SUPPORT EXITS BY 18Z MONDAY.  THE LAST OF THE FREEZING
RAIN AND SLEET SHOULD BE CHANGING TO SNOW IN VIRGINIA AT 12Z
MONDAY.  HAVE A SHARP NORTHWEST EDGE TO THE 12Z TO 18Z SNOW
ACCUMULATION WITH A 6 TO 7 INCH MAXIMUM BETWEEN EKN AND BKW IN THE
CENTRAL WV MOUNTAINS. SO HAVE LOWERED SNOW AMOUNTS FOR 12Z TO 18Z
MONDAY FOR THE HTS-PKB-CKB AREA ON NW...THINKING THOSE COUNTIES TOO
FAR NORTH AND WEST.

OF COURSE...THAT SHARP GRADIENT COULD SHIFT...IF THE WAVE IS A FEW
HOURS SLOWER OR FASTER THAN THIS DETERMINISTIC FORECAST HAS.

WILL BE FASTER LOWERING POPS FROM NNW TO SSE ON MONDAY. SOME 925 TO
805 MOISTURE MAY TRY TO REFORM SCATTERED LOWER CLOUDS AFTER THE
LAYERED CLOUDS EXIT...BUT NO FLAKES FIGURED IN THOSE LOWER
CLOUDS.

HAVE TEMPERATURES STILL DROPPING IN MANY COUNTIES 12Z TO 14Z
MONDAY.  READINGS RECOVER A FEW DEGREES IN THE WEST DURING THE
AFTERNOON WITH THAT PARTIAL CLEARING.  A COLD MID WINTER LIKE NIGHT
FOR MONDAY NIGHT INTO TUESDAY MORNING.  WITH THE FRESH SNOW
COVER...HAVE SOME BELOW ZERO IN SOUTHEAST OHIO AND IN THE MOUNTAIN
VALLEYS.

NO SIGNIFICANT CHANGES MADE TO TUESDAY NIGHT INTO WEDNESDAY.  LEFT
THE SLIGHT CHANCE POP ACROSS THE NORTH FOR OVERNIGHT TUESDAY
NIGHT...BUT BASICALLY A DRY PATTERN THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
BY MONDAY NIGHT...FRONTAL SYSTEM WILL BE EAST OF THE
APPALACHIANS...WHILE AN UPPER TROUGH...EVIDENT AT H5 VORTICITY MAX
PASSES JUST NORTH OF THE AREA. THE CMC/ECMWF/GFS KEEP THIS
FEATURE ACROSS PA THROUGH EARLY TUESDAY MORNING. THE NAM IS THE
ONLY MODEL BRINGING VORTICITY MAX FURTHER SOUTH INTO THE OH VALLEY
AND WV BY 00Z TUESDAY.

THE GFS AND ECMWF INDICATE COLD AIR FILTERING BEHIND THE
FRONT...EVIDENT N H85 TEMPERATURES GETTING INTO THE MINUS 11C BY
00Z TUESDAY. BY THIS TIME AND THE REST OF MONDAY NIGHT MOST PCPN
SHOULD BE EAST OF THE MOUNTAINS EXCEPT FOR UPSLOPE SNOW OVER THE
EASTERN MOUNTAINS FOR ANY LINGERING LOW LEVEL MOISTURE THROUGH 12Z
TUESDAY. THEREFORE...REFINED LIKELY POPS OVER THE PREFERRED UPSLOPE
AREA UNDER NORTHERLY FLOW.

A CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST...AND MOVES
EAST ACROSS THE GREAT LAKES INTO THE NORTHEAST STATES WEDNESDAY
AND WEDNESDAY NIGHT.

GFS AND ECMWF BOTH START BRINGING WARMER AIR FROM THE SOUTH AND
SOUTHWEST BY 06Z WEDNESDAY...INCREASING SOME FOR A GRADUAL WARMING
TREND WEDNESDAY AND THURSDAY. REMOVED PCPN WITH THE HIGH
PRESSURE DUE TO LACK OF MOISTURE AND FORCING WEDNESDAY AND
THURSDAY.

WENT WITH WARMER HPC GUIDANCE FOR HIGHS THROUGH THE PERIOD.
POPULATED HPC LOWS WITH LOOK LOWER THAN PREVIOUS ISSUANCE. TWEAKED
LOWS DOWN TO BETTER MATCH WITH NEIGHBORING OFFICES.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
MESSY/HIGH IMPACT AVIATION FORECAST AS ARCTIC FRONT DROPS
SOUTH...ALTHOUGH CONFIDENCE IN TIMING IS INCREASING AS MODEL
AGREEMENT GROWS. MAIN TIMING ISSUES REVOLVE AROUND P-TYPE
SWITCHES. NEARLY ALL THE PRECIP IS BEHIND THE COLD FRONT...BUT THE
COLD AIR ALSO LAGS BEHIND...SO INITIALLY A PERIOD OF
RAIN...LASTING LONGER THE FARTHER SE YOU GO. THEN SWITCHING TO
FREEZING RAIN THEN MIXING WITH SLEET AND FINALLY CHANGING OVER TO
ALL SNOW FROM NW TO SE. HAVE DROPS INTO MVFR CIG/VIS
INITIALLY...THEN IFR AS THE SLEET/SNOW GET GOING.

FLOW WILL TURN NORTH BEHIND THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING PRECIP MAY VARY A FEW HOURS AND AS A
RESULT FLIGHT CONDITIONS...PARTICULARLY IN TRANSITIONING PRECIP
TYPES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         SUN 03/02/14
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EST 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    H    M    M    M    M    H    L    L    L
HTS CONSISTENCY  H    H    H    H    M    M    L    L    L    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
CKB CONSISTENCY  H    H    H    H    L    H    L    L    L    L    L    L

AFTER 12Z MONDAY...
WIDESPREAD IFR IN WINTER PRECIPITATION LINGERS INTO MONDAY MAINLY
ACROSS CENTRAL AND EASTERN CWA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING FROM NOON TODAY TO 4 PM EST MONDAY FOR
     WVZ005>008-014-016>020-029>032-039-040.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR WVZ033>036.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM EST
     MONDAY FOR WVZ013-015-024>028-037-038-046-047.
     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR WVZ009>011.
OH...WINTER STORM WARNING FROM NOON TODAY TO 4 PM EST MONDAY FOR
     OHZ087.
     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR OHZ075-076-
     083>086.
     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR OHZ066-067.
KY...WINTER STORM WARNING FROM NOON TODAY TO 4 PM EST MONDAY FOR
     KYZ101>103-105.
VA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...MZ
SHORT TERM...KTB
LONG TERM...RPY
AVIATION...MZ
Hazardous weather outlook, Mar 2, 4:26 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EST SUN MAR 2 2014

OHZ066-067-030930-
PERRY-MORGAN-
426 AM EST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-WVZ005>008-014-016>020-029>032-039-040-030930-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-TAYLOR-UPSHUR-BARBOUR-
426 AM EST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>036-030930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
426 AM EST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ013-015-024>028-037-038-046-047-030930-
LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
426 AM EST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-076-083>086-WVZ009>011-030930-
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-PLEASANTS-
TYLER-
426 AM EST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter storm. Local standard time, as filed.

Winter Storm, Perry

When
March 2, 5:45 AM EST to March 3, 4:00 AM EST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Winter Storm, Morgan

When
March 2, 6:30 AM EST to March 3, 4:00 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
March 2, 7:00 AM EST to March 3, 5:00 AM EST
Where
Washington forecast zone
Reported by
Department of Highways
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

Winter Storm, Athens

When
March 2, 7:00 AM EST to March 3, 5:00 AM EST
Where
Athens forecast zone
Reported by
Trained Spotter
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Winter Storm, Vinton

When
March 2, 7:00 AM EST to March 3, 5:00 AM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Winter Storm, Meigs

When
March 2, 10:00 AM EST to March 3, 6:00 AM EST
Where
Meigs forecast zone
Reported by
Trained Spotter
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Winter Storm, Jackson

When
March 2, 10:00 AM EST to March 3, 6:00 AM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Winter Storm, Gallia

When
March 2, 12:00 PM EST to March 3, 8:00 AM EST
Where
Gallia forecast zone
Reported by
Trained Spotter
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Winter Storm, Lawrence

When
March 2, 2:00 PM EST to March 3, 11:00 AM EST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492288, 492289, 492290, 492291, 492292, 492293, 492294, 492295, 492296.